Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 12, 2020, 4:21 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2020, 4:21 PM CDT (21:21 UTC)
- Expired
- Mar 13, 2020, 11:50 PM CDT
- In force
- 31 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.42 ft at Mar 12, 2020, 8:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
053
WGUS43 KLSX 122121
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
421 PM CDT Thu Mar 12 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-140321-
/O.NEW.KLSX.FL.W.0055.200312T2121Z-200314T0450Z/
/HRNM7.1.ER.200312T1841Z.200312T2030Z.200312T2250Z.NO/
421 PM CDT Thu Mar 12 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* until Friday evening.
* At 3:30 PM Thursday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* The river is forecast to continue to fall to below flood stage by
late this afternoon.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Hermann 21.0 21.20 20.2 18.9 18.7 19.1 19.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$2 follow-up statements
014
WGUS83 KLSX 130153
FLSLSX
Flood Statement
National Weather Service St Louis MO
853 PM CDT Thu Mar 12 2020
...The flood warning continues for the following river in
Missouri...
Missouri River near Chamois...Gasconade...Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-140152-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-200314T1800Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200313T0600Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River near Chamois
* until Saturday afternoon.
* At 7:48 AM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Chamois 17.0 17.00 16.6 15.1 15.8 16.5 16.2
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-140152-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.200311T1540Z.200313T0600Z.000000T0000Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until further notice.
* At 6:00 AM Thursday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.3 feet by Monday morning.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Gasconade 22.0 22.70 23.8 22.3 22.3 23.3 23.0
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-140152-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-200320T1312Z/
/HRNM7.1.ER.200312T1841Z.200313T0600Z.200319T0712Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Hermann
* until Friday March 20.
* At 8:30 PM Thursday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.5 feet by after midnight
tonight, then fall below flood stage early Thursday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Hermann 21.0 21.43 21.4 20.2 20.4 21.4 21.4
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$520
WGUS83 KLSX 131458
FLSLSX
Flood Statement
National Weather Service St Louis MO
958 AM CDT Fri Mar 13 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River near Chamois
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-131528-
/O.CAN.KLSX.FL.W.0054.000000T0000Z-200314T1800Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200312T1248Z.NO/
958 AM CDT Fri Mar 13 2020
The Flood Warning is cancelled for
the Missouri River near Chamois.
* At 7:40 AM Friday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 7:48 AM Thursday.
* The river will continue falling to 15.2 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/14 03/15 03/16 03/17 03/18
Missouri River
Chamois 17.0 16.50 15.2 15.0 15.7 16.2 16.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-131528-
/O.CAN.KLSX.FL.W.0055.000000T0000Z-200320T0000Z/
/HRNM7.1.ER.200312T1841Z.200313T0130Z.200318T1800Z.NO/
958 AM CDT Fri Mar 13 2020
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 9:30 AM Friday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 7:36 AM Thursday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/14 03/15 03/16 03/17 03/18
Missouri River
Hermann 21.0 20.65 19.9 19.5 20.1 20.8 21.1
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 3:30 PM CDT, 51 minutes earlier.
Area forecast discussion, Mar 12, 3:30 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 330 PM CDT Thu Mar 12 2020 .SHORT TERM... (Through Late Friday Afternoon) Issued at 330 PM CDT Thu Mar 12 2020 (Tonight - Friday) Surface low as of 2000 UTC was located near KVIH and will continue to move eastward over the next few hours. All eyes will be on the trailing cold front which extends to the south/southwest. Latest visible satellite imagery has shown the development of some cumulus along the boundary. The expectation is for thunderstorm development in the 2100-2200 UTC time frame along the front, most likely near or on top off Reynolds/Iron/Madison counties in Missouri. There should be a very narrow (~1-2 hour) window for severe weather across this area and vicinity as supercells develop. The bigger severe weather threat has shifted just a bit southeastward and largely out of our area, but still need to closely monitor far southern sections of the CWA. These supercells, if they can develop rapidly enough over our area, will have the potential for tornadoes and large hail. The low- level environment is supportive of tornadic development due to very high low-level shear and storm-relative helicity, as well as low LCL's. The cold front should exit the CWA around 0000 UTC this evening, pushing any threat for severe weather well southeast of the CWA with winds out of the northwest behind the boundary. Cooler temperatures, along with dry weather, is forecast for the remainder of tonight and Friday. Lows tonight are expected to be in the 30s, with highs on Friday in the upper 40s to lower 50s. Gosselin .LONG TERM... (Friday Night through Next Thursday) Issued at 330 PM CDT Thu Mar 12 2020 (Friday Night - Saturday Night) Another system is still on track to affect the region Friday night through Saturday night, mainly bringing a cold rain. However, the Canadian airmass appears cold and dry enough to support snow across far northern sections of the forecast area late Friday night through Saturday morning. A dusting to as much as 2 inches is possible from near KIRK>>KUIN, but this should not lead to many impacts given it is likely to mainly, if only, accumulate on grassy and elevated surfaces. There is some potential for higher amounts given strong low/midlevel frontogenesis indicative of possible enhanced snow bands. In addition, sleet may be possible to the south of the area of snow given a warm nose aloft and a fairly cold/deep layer below. However, with surface temperatures above freezing, any sleet likely would not accumulate whatsoever. The precipitation (in the form of rain at this point after surface temperatures warm) should exit from WNW>>ESE late Saturday afternoon into the early evening. Temperatures are forecast to be near normal each night, with lows ranging from the upper 20s to mid 30s. Highs on Saturday will be quite chilly for the middle of March given the widespread precipitation and low cloud cover. Temperatures will only reach the upper 30s to low 40s, or about 10 degrees below normal for the date. (Sunday - Next Thursday) Dry and seasonably cool temperatures are likely to end the weekend. Moderating temperatures along with a return to wet weather in the form of showers appears likely early/middle of next week. Right now, the best chances appear to be on Monday night as well as Wednesday/Wednesday night. Gosselin && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1235 PM CDT Thu Mar 12 2020 A cluster of thunderstorms is currently crossing the Mississippi River and will continue to move eastward early this afternoon. More isolated to scattered shower activity is expected behind this area, with another round of thunderstorms developing along the trailing cold front south of the terminals in southeast Missouri late this afternoon. Winds should predominantly stay east/southeast just north of a warm front across the terminals, before coming out of the northwest behind the cold front this evening. Winds may also gust in the 20-25 knot range overnight tonight. Ceilings are a bit all of the place, but generally should improve through the day. Behind the front, VFR conditions are forecast areawide. SPECIFICS FOR KSTL: Thunderstorms are currently exiting the terminal. Scattered showers are possible the next few hours, but current thinking is that redevelopment of storms should be south of the terminal this afternoon along a cold front. Behind the front, winds will become out of the northwest and become gusty overnight tonight. Ceilings will likely be a bit variable, but should improve to VFR conditions by early this evening, if not a bit earlier. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 12, 12:14 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1214 PM CDT Thu Mar 12 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131715- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 1214 PM CDT Thu Mar 12 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms likely this afternoon through late this afternoon. Scatteredstrong to severe storms possible, mainly across portions of southeast Missouri and southern Illinois. The main threats will be tornadoes, damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Chance of a rain/snow mix across portions of northeast Missouri and west central Illinois late Friday night, early Saturday morning. Minor snowfall accumulations possible, mainly on elevated/grassy surfaces. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between Noon and 6 PM. Gosselin
In the hours before
Local storm report, Mar 12, 1:24 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 2 W EDEN 38.12N 89.70W
03/12/2020 M0.25 INCH RANDOLPH IL TRAINED SPOTTER
&&
MAPLESLocal storm report, Mar 12, 1:37 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL PERRY 39.78N 90.74W
03/12/2020 E0.70 INCH PIKE IL PUBLIC
&&
TILLYLocal storm report, Mar 12, 1:52 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HEAVY RAIN CATAWISSA 38.42N 90.78W
03/12/2020 M1.10 INCH FRANKLIN MO TRAINED SPOTTER
BRIEF HEAVY RAIN CAUSED SOME PONDING ON
ROADS WHILE RAIN WAS ONGOING.
&&
TILLYLocal storm report, Mar 12, 1:56 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 2 ESE TILDEN 38.20N 89.65W
03/12/2020 M1.00 INCH RANDOLPH IL PUBLIC
REPORT SUBMITTED VIA MPING. TIME ESTIMATED
BY RADAR.
&&
MAPLESLocal storm report, Mar 12, 3:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG 4 SE BLOOMSDALE 37.97N 90.16W
03/12/2020 STE. GENEVIEVE MO PUBLIC
MULTIPLE TREES DOWN. AN AWNING WAS LIFTED
AND REMOVED FROM A PRIVATE RESIDENCE JUST
NORTH OF HIGHWAY 61.
&&
MAPLESLocal storm report, Mar 12, 3:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HEAVY RAIN 1 NE ANTONIA 38.38N 90.45W
03/12/2020 U1.25 INCH JEFFERSON MO PUBLIC
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:40 PM CDT | River Flood Warning | LSX | Callaway, Osage | 72 hr |
| Mar 12, 6:05 AM CDT | Dense Fog Advisory | LSX | Audrain, Callaway, Crawford, Franklin, Gasconade, Iron and 19 more | 4 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.